Alert archive / Michigan / River Flood Warnings in 2015
River Flood Warning 2, NWS Gaylord, MI
NWS Gaylord, MI issued this river flood warning at Jun 17, 2015, 4:34 AM EDT for Wexford County, Michigan. It was in force for 5 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2015, 4:34 AM EDT (08:34 UTC)
- Expired
- Jun 17, 2015, 9:30 AM EDT
- In force
- 5 hr
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 90 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Manistee River near Sherman (SHRM4).
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 16 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04124000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
801
WGUS43 KAPX 170834
FLWAPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
434 AM EDT WED JUN 17 2015
...The National Weather Service in Gaylord has issued a flood warning
for the following rivers in Michigan...
Manistee River near Sherman AFFECTING Wexford County
.Recent showers in and around the Manistee river basin has led to
rising river levels. The river is expected to crest just above flood
stage later this morning before gradually falling back below flood
stage by this evening.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
Persons in the warned areas should take steps to protect property
from rising water levels.
The National Weather Service in Gaylord will issue another statement
on this developing situation as new information becomes available.
&&
MIC165-171330-
/O.NEW.KAPX.FL.W.0002.150617T0834Z-150617T1330Z/
/SHRM4.1.ER.150617T0715Z.150617T0730Z.150617T0730Z.NR/
434 AM EDT WED JUN 17 2015
The National Weather Service in Gaylord has issued a
* Flood Warning for
The Manistee River near Sherman.
* until this morning....
* At 3:30 AM Wednesday the stage was 15.0 feet.
* Flood stage is 15.0 feet.
* Forecast...The river will continue to fall to below flood stage by
early this morning.
* Impact...At 15.0 feet...Flooding begins around the Wilderness Canoe
livery along left bank of river just downstream of M-37 bridge.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME Thu Fri Sat
Manistee River
Sherman 15 15.0 Wed 03 AM 14.2 13.9 13.7
&&
LAT...LON 4451 8552 4436 8552 4434 8569 4438 8580
4447 8580
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this river flood warning went out at Jun 17, 2:50 AM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 17, 2:50 AM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 250 AM EDT WED JUN 17 2015 .NEAR TERM...(TODAY THROUGH TONIGHT) ISSUED AT 217 AM EDT WED JUN 17 2015 IMPACT WEATHER: NONE. ...QUITE SMALL CHANCES FOR LIGHT RAIN SHOWERS... SYNOPTIC PATTERN AND OBSERVATIONS: EARLY THIS MORNING...SFC HIGH PRESSURE WAS SHIFTING EAST UNDERNEATH A FAST WESTERLY FLOW ALOFT. A VERY SHALLOW/BROAD SHORTWAVE WAS SEEN RIPPING ACROSS THE DAKOTAS...SPREADING CLOUDS INTO NRN MICHIGAN...AND LIGHT RAIN/SPRINKLES ACROSS MN/WI. LOW LEVELS WERE QUITE DRY ACROSS THE NRN TIER OF THE COUNTRY DUE TO THE GULF BEING BLOCKED OFF. UPSTREAM...A BETTER SHORTWAVE WITH STEEPER LAPSE RATES ALOFT...AND AN ASSOCIATED COLD FRONT WAS POSITIONED ACROSS CENTRAL CANADA. THIS WAS RESULTING IN A BAND OF SHOWERS...WHICH WAS SLOWLY SINKING ESE. SYNOPTIC PATTERN EVOLUTION AND ASSOCIATED WEATHER: NOT A WHOLE LOT TO HAPPEN IN NRN MICHIGAN THROUGH TONIGHT. HIGH CLOUDS ACROSS THE REGION TODAY WITH TEND TO THIN OUT DURING THE DAY AS THE ASSOCIATED SHALLOW WAVE BECOMES EVEN MORE SHALLOW AND ILL-DEFINED. WINDS DO SHIFT MORE SOUTHERLY BUT REMAIN LIGHT ENOUGH FOR THE DEVELOPMENT OF LAKE BREEZES. THE LOWER LEVELS OF THE ATMOSPHERE REMAINS DRY...AND MODIFYING SOUNDINGS REVEALS HOW BAD MODEL DEW POINTS ARE FOR THIS AFTERNOON (NO SURPRISE THERE). BOTTOM LINE...HIGHLY DOUBT THAT ANYTHING CAN SPARK OFF AS FAR AS SHOWERS ARE CONCERNED. MAYBE A SPRINKLE OUT OF THE BETTER CUMULUS BURIED WITHIN INLAND WEAK LOW LEVEL CONVERGENCE. THERE IS LIKELY A BETTER CHANCE FOR A SPRINKLE ACROSS EASTERN UPPER...WHERE DEEPER MID LEVEL MOISTURE FROM THE WAVE WILL RESIDE. THIS COULD BE FOCUSED IN THE INLAND CONVERGENCE FROM THE LAKE BREEZES. TONIGHT...MAYBE SPRINKLES IN THE ABOVE MENTIONED AREAS CONTINUES IN THE EVENING...OTHERWISE RATHER UNEVENTFUL UNTIL POSSIBLY LATE TONIGHT AHEAD OF THE APPROACHING CENTRAL CANADA FRONT. THIS FRONT IS EXPECTED TO BECOME MORE ROBUST/STRONG WITH TIME THROUGH THE NIGHT...AS IT'S PARENT SHORTWAVE STRENGTHENS/BECOMES MUCH SHARPER. THE BAROCLINICITY TIGHTENS AND SUBSEQUENTLY THE PRESSURE GRADIENT BUT WILL STILL REMAIN MOISTURE STARVED...ALTHOUGH WE WILL HAVE A PERIOD OF SLIGHTLY BETTER RETURN SRLY WINDS OUT AHEAD OF IT. THE RESULT OF ALL THIS JIBBERISH...WILL STILL BE JUST SMALL CHANCES (ALBEIT BETTER) FOR SOME LIGHT RAIN SHOWERS APPROACHING THE REGION. WILL GO WITH JUST 20-30% CHANCES. HIGHS TODAY LIKELY A DEGREE OR TWO ABOVE MOS...DUE TO THE REALITY OF LOWER SFC TD'S TODAY...IN THE LOWER TO MIDDLE 70S (COOLER LAKESHORES). LOWS TONIGHT FROM THE LOWER 50S IN EASTERN UPPER TO MAINLY THE MIDDLE AND UPPER 50S IN NRN LOWER. && .SHORT TERM...(THURSDAY THROUGH FRIDAY NIGHT) ISSUED AT 217 AM EDT WED JUN 17 2015 HIGH IMPACT WEATHER POTENTIAL: NONE. PATTERN SYNOPSIS/ANTICIPATED EVOLUTION: NORTHERN CONUS ZONAL FLOW PATTERN SET TO GET JUST A TOUCH AMPLIFIED AS CURRENT WESTERN CANADA WAVE DIGS THROUGH THE NORTHERN LAKES/SOUTHERN CANADA ON THURSDAY. PATTERN FLATTENS OUT ONCE AGAIN THEREAFTER...WITH NORTHERN MICHIGAN REMAINING CENTERED BETWEEN BROAD SOUTH RIDGING AND THE ALL TOO FAMILIAR COLD CORE GYRE ROTATING VICINITY NORTHERN HUDSON BAY/BAFFIN ISLAND. ABOVE OFFERS LITTLE HOPE FOR ANY TRUE SUMMERTIME WARMTH...BUT DOES SUPPORT PERIODIC RAIN CHANCES AS INDIVIDUAL WAVES SWEEP OVERHEAD. PRIMARY FORECAST CONCERNS/CHALLENGES: TEMPERATURE TRENDS THROUGHOUT AND ADDRESSING PERIODIC SHOWER AND POSSIBLE THUNDERSTORM POTENTIAL. DETAILS: BRIEF PATTERN AMPLIFICATION COMMENCES THURSDAY AS EARLIER MENTIONED WAVE RACES ACROSS SOUTHERN CANADA AND THE NORTHERN LAKES. ATTENDANT COLD FRONT WILL DROP STEADILY SOUTHEAST THROUGH THE REGION...LIKELY CLEARING OUR AREA SOMETIME DURING THE AFTERNOON. ALL GOOD DEEP LAYER DYNAMICS LOOK TO REMAIN JUST OFF TO OUR NORTH IN VICINITY OF BETTER MID LEVEL FORCING. WITH THAT SAID...ENHANCED LOW LEVEL CONVERGENCE WORKING OVER A DECENTLY MOIST ENVIRONMENT (PWAT VALUES SURGE TO AOA 1.0 INCHES) SHOULD BE ENOUGH TO DRIVE AT LEAST A BROKEN LINE OF SHOWERS THROUGH NORTHERN MICHIGAN. THUNDER CHANCES LOOK MINIMAL...ALTHOUGH COULD BE JUST ENOUGH TIME FOR PRE-FRONTAL WARMING TO KICK OFF A FEW CLAPS OF THUNDER OVER NORTHEAST LOWER MICHIGAN. UNLIKE MOST OTHER COLD FRONTS AROUND THESE PARTS...THIS ONE LOOKS TO HAVE SOME QUICK AND SUBSTANTIAL CLEARING BEHIND IT...LEAVING BEHIND MOSTLY CLEAR SKIES HEADING THROUGH THURSDAY NIGHT. COUPLE THAT WITH A RATHER CHILLY MID JUNE AIRMASS (H8 TEMPS FALLING TO MID SINGLE DIGIT LEVELS) AND QUICKLY SUBSIDING WINDS...AND THE STAGE IS SET FOR ANOTHER RATHER CHILLY EARLY SUMMER NIGHT. NOTICED BOTH MET/MAV STATISTICAL GUIDANCE HAS SOME OF OUR TRUE ICE BOX LOCATIONS DIPPING INTO THE UPPER 30S. REALLY CAN'T ARGUE WITH SUCH GIVEN THE ABOVE SET- UP. DRY WEATHER CONTINUES TO END THE WORK WEEK...WITH JUST SOME INCREASING HIGH CLOUDS AS WE HEAD THROUGH FRIDAY AFTERNOON. && .LONG TERM...(SATURDAY THROUGH TUESDAY) ISSUED AT 217 AM EDT WED JUN 17 2015 AS EARLIER ALLUDED TO...PATTERN QUICKLY BECOMES ZONAL HEADING INTO THIS WEEKEND. RATHER ROBUST NORTHERN LAKES/SOUTHERN CANADA UPPER JET CORE...COLLOCATED WITH PASSING MID LEVEL WAVES AND ARRIVAL OF DEEPER MOISTURE PLUME...LOOKS TO PROVIDE THE TRIGGER FOR ADDITIONAL CHANCES FOR SHOWERS AND THUNDERSTORMS...BEGINNING SATURDAY AND CONTINUING ON AND OFF INTO THE START OF NEXT WORK WEEK. OF COURSE...TIMING OF BETTER DYNAMICS FAR FROM CERTAIN...ALTHOUGH HAVE TO SAY GUIDANCE HAS REMAINED RATHER STEADFAST PEGGING SATURDAY INTO SATURDAY EVENING FOR THE MOST WIDESPREAD SHOWER/STORM ACTIVITY AS A PASSING COLD FRONT HELPS THE CAUSE. REMNANTS OF TROPICAL STORM BILL STILL EXPECTED TO PASS WELL TO OUR SOUTH...WHICH SHOULD PREVENT A SIGNIFICANT RAIN EVENT THIS FAR NORTH. AS ALWAYS IN SUCH PATTERNS...TIMING OF PASSING WAVES WILL LIKELY REMAIN ELUSIVE FOR ANOTHER FEW DAYS YET...AND SIMPLE UNCERTAINTY FORCES A GENERIC MULTI-GUIDANCE BLEND APPROACH TO BE TOO WET. SO...DESPITE MULTI-PERIOD MENTION OF SHOWERS AND THUNDERSTORMS...BY NO MEANS EXPECT THIS ENTIRE PERIOD TO BE WET. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 217 AM EDT WED JUN 17 2015 ...VFR... HIGH PRESSURE WITH LIGHT/CALM WINDS SHIFTS EAST TODAY WITH A LIGHT SOUTHERLY FLOW RESULTING IN LAKE BREEZES THIS AFTERNOON. WINDS LIGHT AGAIN TONIGHT...AHEAD OF AN ADVANCING COLD FRONT THAT WILL LIKELY BE MOISTURE STARVED. SOME CUMULUS DEVELOPING IN THE CONVERGENCE OF THE LAKE BREEZES...BUT MORE THAN LIKELY NOT ENOUGH TO FIRE OFF ANY SHOWERS. A BETTER...YET SMALL CHANCE FOR LIGHT RAIN SHOWERS ARRIVES LATE TONIGHT JUST AHEAD OF A MOISTURE-LIMITED COLD FRONT. WINDS BEHIND THIS FRONT WILL BE OUT OF THE NW AND A BIT GUSTY FOR THURSDAY AFTERNOON/EVENING. && .MARINE... ISSUED AT 217 AM EDT WED JUN 17 2015 HIGH PRESSURE OVERHEAD SHIFTS EAST TODAY...WITH A LOOSE PRESSURE GRADIENT CONTINUING TO RESULT IN LIGHT WINDS WITH AFTERNOON LAKE BREEZES. MAYBE A FEW SPRINKLES TODAY...MAINLY ACROSS EASTERN UPPER MICHIGAN. AN APPROACHING COLD FRONT LATE TONIGHT INTO THURSDAY WILL BRING A BETTER...YET SMALL CHANCE FOR LIGHT RAIN SHOWERS. WINDS BEHIND THIS FRONT WILL BE OUT OF THE NW AND A BIT GUSTY FOR THURSDAY AFTERNOON/EVENING. HIGH PRESSURE AND LIGHT WINDS COME RIGHT BACK IN FOR THURSDAY NIGHT INTO FRIDAY. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && NEAR TERM...SMD SHORT TERM...MSB LONG TERM...MSB AVIATION...SMD MARINE...SMD
Hazardous weather outlook, Jun 17, 3:07 AM EDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 307 AM EDT WED JUN 17 2015 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-180715- STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 307 AM EDT WED JUN 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT CHANCE FOR A FEW THUNDERSTORMS OVER PARTS OF NORTHERN LOWER MICHIGAN THURSDAY. SEVERE STORMS ARE NOT ANTICIPATED. THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. SMD
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 10:19 AM EDT | River Flood Warning | APX | Wexford | 13 hr |
Nearby
River Flood Warnings in Michigan, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.